# SDR CA100415005

- Difficulty date: April 12, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 18,792 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Condition: Failed
- Location: Epicyclic Gear
- Part time: 11,801 hours
- Component: Epicyclic
- Component part number: 350A32010010
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON REMOVAL OF THE BEVEL REDUCTION GEAR, 2 LARGE CHIPS WHERE FOUND ON THE UPPER INSIDE SURFACE.  INSPECTED THE EPICYCLIC AND FOUND ONE OF THE GEARS BEARING HAD FAILED.  THIS WAS A SUPRISE TO US AS WE DID NOT HAVE ANY INDICATION THE MGB WAS MAKING METAL.  NO CHIP LIGHTS NOTED OR METAL ON THE CHIP PLUGS.  BOTH THE MGB AND EPICYCLIC WHERE SENT FOR REPAIR/OVERHAUL.
